Alert archive / Minnesota / Special Weather Statements in 2019
Special Weather Statement, NWS Duluth, MN
NWS Duluth, MN issued this special weather statement at Jul 3, 2019, 10:10 PM CDT for Aitkin County, Minnesota. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2019, 10:10 PM CDT (03:10 UTC)
- Expired
- Jul 3, 2019, 10:30 PM CDT
- In force
- 20 min
- Issued by
- NWS Duluth, MN
County Aitkin County, MN
The radar
The Duluth radar (KDLH), 87 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268
WWUS83 KDLH 040310
SPSDLH
Special Weather Statement
National Weather Service Duluth MN
1010 PM CDT Wed Jul 3 2019
MNZ036-037-040330-
Carlton/South St. Louis-South Aitkin-
1010 PM CDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN AITKIN AND
SOUTHWESTERN CARLTON COUNTIES...
At 1010 PM CDT, a strong thunderstorm was 10 miles north of McGrath,
or 24 miles east of Mille Lacs Lake, moving north at 15 mph.
Wind gusts up to 35 mph, pea size hail, and occasional
cloud-to-ground lightning can be expected with this storm.
Locations impacted include...
McGregor, Automba, Lawler, Dads Corner, Arthyde, and Ronald.
Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard-topped vehicle.
LAT...LON 4629 9340 4662 9329 4656 9295 4642 9304
4642 9305 4639 9305 4624 9314
TIME...MOT...LOC 0309Z 196DEG 17KT 4638 9319
$$
LEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this special weather statement went out at Jul 3, 6:58 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 3, 6:58 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Duluth MN 658 PM CDT Wed Jul 3 2019 .UPDATE... Issued at 658 PM CDT Wed Jul 3 2019 Updated for the 00Z aviation discussion. && .SHORT TERM...(This evening through Thursday) Issued at 357 PM CDT Wed Jul 3 2019 A quasi-stationary front is draped from northern Minnesota into South Dakota. Day time heating combined with a weak shortwave could develop a few showers and thunderstorms across north central Minnesota. The thunderstorm activity that developed across the Minnesota Arrowhead was a result of the Lake Breeze interacting with a decaying MCV. Expect the activity across the Arrowhead to decrease this evening as daytime heating ceases and the Lake Breeze retreats. Confidence overall in the forecast late this afternoon into the evening is low because models are all over to place. This is to be expected with such weak forcing. A few stronger storms are not out of the question this evening that could produce gusty winds and small hail. The focus shifts to the west for late tonight through much of Thursday. A stronger shortwave will lift across the Northern Plains late tonight and through much of the Upper Midwest by Thursday evening. This will get the quasi-stationary front moving as a cold front. The front will slide eastward through the eastern Dakotas and much of Minnesota. High resolution forecast guidance develops an MCS over this area and ejects it eastward into Minnesota and through much of the Northland. If this can hold together there will be a threat of stronger storms. Mainly expect damaging winds gusts as the primary threat late tonight into early Thursday as highlighted by SPCs latest Day 1 and Day 2 Outlook. High res guidance suggests that the MCS may weaken Thursday morning, but keep conditions wet especially across northeast Minnesota. Precipitation chances increase during the afternoon across northwest Wisconsin during the afternoon as the cold front slides into eastern portions of Minnesota. The thunderstorm redevelopment during the afternoon is less clear as earlier convection and associated boundaries will greatly impact any new or redevelopment during the afternoon and evening. Folks will want to stay tuned to the forecast if they have any outdoor plans for tomorrow evening. Temperatures will be cooler on Independence Day compared to today with more cloud cover over the region. Highs range from the upper 70s across much of northeast Minnesota to the low 80s over much of northwest Wisconsin. .LONG TERM...(Thursday night through Wednesday) Issued at 357 PM CDT Wed Jul 3 2019 A west southwest flow aloft will affect the area Thursday night and Friday before becoming a bit zonal through Saturday night. In this regime, short waves will move past the forecast area. Upper level support from the exit region from an upper jet moving along the international border will help generate some showers and thunderstorms Thursday night and Friday. Some of the storms may be strong in northwest Wisconsin with MUCAPE to near 3000 J/kg in the evening. Lapse rates are not very steep, and a capping inversion will be in place, so main hazard would be gutsy winds and heavy downpours. Some showers and storms may be lingering Friday over the southern half of the region as influence from the departing upper jet is still being felt. One more jetlet works across northwest Wisconsin Friday night with some upper level divergence supporting the potential for additional showers and storms. The thermodynamic profile weakens Friday night and storms will be weaker. A drying trend is also occurring with high pressure building southward across the area. The high will be over the region Saturday. A short wave trof will move quickly past the area Saturday night. The best forcing will be focused from the Brainerd Lakes east to the Hinckley/Pine City areas overnight, and have some pops to account for this feature. Another small chance of showers arrives Sunday afternoon as another upper level wave clips the area. A stronger short wave arrives in western Minnesota late Sunday night after a quiet Sunday evening. Some showers and isolated thunderstorms are forecast for the western two thirds of the region. The western Minnesota trof moves through the area Monday and is quickly followed by a pair of short waves that will affect the region through Tuesday. This presents the best opportunity for showers and storms Monday through Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 658 PM CDT Wed Jul 3 2019 VFR conditions as of issuance time with isolated thunderstorms over northern MN. A stalled front draped across northern MN to serve as a focus for additional shower and thunderstorms activity that is expected to spread across the area from the west sometime after 06z tonight. Have put in an initial first guess at this activity, but confidence is low in timing, but expect a 2 to 4 hour period of showers and thunderstorms with MVFR to possible IFR ceilings and/or visibilities sometime in the 06z to 15z time range. Patchy fog is also possible, but is going to depend on the location of the storms, so have left out for now. Outside of thunderstorms, expect winds to be light and somewhat variable through the TAF period. && .MARINE... Issued at 357 PM CDT Wed Jul 3 2019 Winds will be variable in direction and less than 10 knots through Friday. The exception will be at the western end of the lake where a northeast wind will occur through tonight, and also less than 10 knots. Periodic thunderstorms will affect the near shore waters this afternoon through Friday. && .PRELIMINARY POINT TEMPS/POPS... DLH 61 75 62 78 / 50 70 30 20 INL 59 76 55 78 / 50 50 10 10 BRD 67 80 65 78 / 60 60 40 40 HYR 65 82 63 80 / 30 70 30 30 ASX 61 80 61 77 / 20 70 30 20 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && UPDATE...LE SHORT TERM...WL LONG TERM...GSF AVIATION...LE MARINE...GSF
Hazardous weather outlook, Jul 3, 3:56 PM CDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 356 PM CDT Wed Jul 3 2019 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-042100- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 356 PM CDT Wed Jul 3 2019 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Thunderstorms are possible across the Minnesota Arrowhead and north central Minnesota into this evening. A few stronger storms are possible which could bring small hail and gusty winds. Late tonight much of northeast Minnesota has a better chance of thunderstorms. Strong to severe storms are possible with the main threats of damaging wind gusts, hail, frequent lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms will be ongoing across much of northeast Minnesota Thursday morning and spread into northwest Wisconsin. Strong to severe storms are possible with the main threats of damaging wind gusts, hail, frequent lightning and locally heavy rainfall. Thunderstorm redevelopment is possible during the afternoon. Strong storms cannot be ruled out the the main threats of hail, gusty winds, frequent lightning and heavy rainfall. Isolated storms are possible Thursday night through Friday night, and then periodically through Tuesday. Strong storms are possible Thursday evening in northwest Wisconsin with gusty winds, small hail and brief heavy rains the main hazards. .SPOTTER INFORMATION STATEMENT... Skywarn Spotters may be needed tonight and on Independence Day. LSZ121-140>148-042100- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 356 PM CDT Wed Jul 3 2019 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight Thunderstorms are possible across western Lake Superior. Gusty winds and heavy rain may occur with any thunderstorm. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There are chances of thunderstorms across western Lake Superior on Thursday. Strong to severe storms are possible with the threats of strong wind gusts and small hail across western Lake Superior on Thursday. Thunderstorms are possible Friday, and then Sunday night through Tuesday. GSF/WL More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Special weather statement, Jul 3, 5:06 PM CDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Duluth MN
506 PM CDT Wed Jul 3 2019
MNZ010-032230-
Koochiching-
506 PM CDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KOOCHICHING
COUNTY...
At 505 PM CDT, a strong thunderstorm was near International Falls,
moving northeast at 10 mph.
Wind gusts up to 35 mph, half inch hail, and occasional
cloud-to-ground lightning can be expected with this storm.
Locations impacted include...
International Falls, Rainy Lake West, Ranier, Island View, and
Ericksburg.
Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard-topped vehicle.
LAT...LON 4864 9320 4862 9318 4863 9309 4853 9309
4843 9326 4854 9347 4861 9341 4860 9337
4863 9334 4864 9325
TIME...MOT...LOC 2205Z 218DEG 14KT 4855 9330
LESpecial weather statement, Jul 3, 7:25 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Duluth MN
725 PM CDT Wed Jul 3 2019
MNZ010-040100-
Koochiching-
725 PM CDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KOOCHICHING
COUNTY...
At 725 PM CDT, a strong thunderstorm was 7 miles northeast of
Littlefork, or 9 miles south of International Falls, moving
northeast at 20 mph.
Wind gusts up to 35 mph, pea size hail, and occasional
cloud-to-ground lightning can be expected with this storm.
Locations impacted include...
International Falls, Littlefork, Rainy Lake West, Ranier, Island
View, and Ericksburg.
Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard-topped vehicle.
LAT...LON 4864 9320 4862 9318 4863 9310 4860 9309
4851 9309 4832 9343 4840 9358 4854 9348
4855 9346 4859 9344 4861 9341 4860 9337
4863 9334 4864 9325
TIME...MOT...LOC 0024Z 217DEG 16KT 4845 9341
LESpecial weather statement, Jul 3, 8:18 PM CDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Duluth MN 818 PM CDT Wed Jul 3 2019 MNZ034-040145- Crow Wing- 818 PM CDT Wed Jul 3 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CROW WING COUNTY... At 818 PM CDT, a strong thunderstorm was over South Long Lake, near Brainerd, moving north at 10 mph. Another storm was near Erskin Lake, also moving north at 10 mph. Wind gusts up to 35 mph, pea size hail, and occasional cloud-to-ground lightning can be expected with this storm. Locations impacted include... Brainerd, Garrison, South Long Lake, Upper South Long Lake, Bay Lake, Camp Lake, Riverton, Woodrow, Pine Center, Legionville, Shephard, and Erskin Lake. Seek shelter inside a sturdy building and away from windows until this storm passes. Get off area lakes and seek shelter on shore in a sturdy shelter or a hard-topped vehicle. LAT...LON 4646 9382 4616 9383 4616 9411 4645 9422 TIME...MOT...LOC 0117Z 182DEG 10KT 4629 9410 LE
Special weather statement, Jul 3, 9:29 PM CDT, 41 minutes before
Special Weather Statement National Weather Service Duluth MN 929 PM CDT Wed Jul 3 2019 MNZ034-040300- Crow Wing- 929 PM CDT Wed Jul 3 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CROW WING COUNTY... At 929 PM CDT, a strong thunderstorm was over Upper South Long Lake, or 7 miles southeast of Brainerd, moving north at 15 mph. Wind gusts up to 35 mph, pea size hail, and occasional cloud-to-ground lightning can be expected with this storm. Locations impacted include... Brainerd, Crosby, Ironton, Deerwood, Garrison, Upper South Long Lake, South Long Lake, Merrifield, Bay Lake, Camp Lake, Riverton, Trommald, Woodrow, Legionville, and Cuyuna Country State Park. Seek shelter inside a sturdy building and away from windows until this storm passes. Get off area lakes and seek shelter on shore in a sturdy shelter or a hard-topped vehicle. LAT...LON 4623 9381 4623 9418 4649 9421 4649 9382 TIME...MOT...LOC 0229Z 180DEG 11KT 4631 9406 LE
Special weather statement, Jul 3, 10:08 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Duluth MN
1008 PM CDT Wed Jul 3 2019
MNZ035-036-040330-
Northern Aitkin-South Aitkin-
1008 PM CDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL AITKIN COUNTY...
At 1008 PM CDT, a strong thunderstorm was over Aitkin, or 13 miles
north of Mille Lacs Lake, moving north at 15 mph.
Wind gusts up to 35 mph, half inch hail, and occasional
cloud-to-ground lightning can be expected with this storm.
Locations impacted include...
Aitkin, Cedar Lake, Glen, Kimberly, Hassman, Rossburg, Pine Knoll,
Ripple Lake, and Glory.
Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard-topped vehicle.
LAT...LON 4659 9381 4659 9378 4666 9377 4661 9335
4640 9351 4644 9381
TIME...MOT...LOC 0307Z 193DEG 13KT 4651 9372
LESpecial weather statement, Jul 3, 10:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Duluth MN
1010 PM CDT Wed Jul 3 2019
MNZ036-037-040330-
Carlton/South St. Louis-South Aitkin-
1010 PM CDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN AITKIN AND
SOUTHWESTERN CARLTON COUNTIES...
At 1010 PM CDT, a strong thunderstorm was 10 miles north of McGrath,
or 24 miles east of Mille Lacs Lake, moving north at 15 mph.
Wind gusts up to 35 mph, pea size hail, and occasional
cloud-to-ground lightning can be expected with this storm.
Locations impacted include...
McGregor, Automba, Lawler, Dads Corner, Arthyde, and Ronald.
Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard-topped vehicle.
LAT...LON 4629 9340 4662 9329 4656 9295 4642 9304
4642 9305 4639 9305 4624 9314
TIME...MOT...LOC 0309Z 196DEG 17KT 4638 9319
LEThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:25 PM CDT | Special Weather Statement | DLH | Koochiching | 35 min |
| Jul 3, 8:18 PM CDT | Special Weather Statement | DLH | Crow Wing | 27 min |
| Jul 3, 9:29 PM CDT | Special Weather Statement | DLH | Crow Wing | 31 min |
| Jul 3, 10:08 PM CDT | Special Weather Statement | DLH | Aitkin | 22 min |
| Jul 3, 10:37 PM CDT | Special Weather Statement | DLH | Aitkin | 8 min |
| Jul 3, 10:49 PM CDT | Special Weather Statement | DLH | Aitkin | 11 min |
| Jul 3, 11:12 PM CDT | Special Weather Statement | DLH | Aitkin | 18 min |
| Jul 3, 11:16 PM CDT | Special Weather Statement | DLH | Carlton | 14 min |
| Jul 4, 11:34 AM CDT | Special Marine Warning | DLH | 42 min | |
| Jul 4, 1:31 PM CDT | Flash Flood Watch | DLH | Carlton, Pine, Saint Louis | 5 hr |
| Jul 4, 4:09 PM CDT | Special Weather Statement | DLH | Cook | 36 min |
| Jul 4, 4:24 PM CDT | Special Weather Statement | DLH | Cook | 21 min |
| Jul 4, 5:31 PM CDT | Special Weather Statement | DLH | Lake | 29 min |
| Jul 4, 6:03 PM CDT | Special Weather Statement | DLH | Lake | 27 min |
| Jul 4, 6:47 PM CDT | Special Weather Statement | DLH | Lake | 28 min |
| Jul 4, 1:15 PM CDT | Flash Flood Warning | DLH | Bayfield | 3 hr |
| Jul 4, 1:55 PM CDT | Flash Flood Warning | DLH | Ashland, Bayfield | 3 hr |
| Jul 4, 2:39 PM CDT | Special Weather Statement | DLH | Burnett | 36 min |
| Jul 4, 2:52 PM CDT | Special Weather Statement | DLH | Sawyer | 23 min |
| Jul 4, 3:08 PM CDT | Special Weather Statement | DLH | Sawyer | 37 min |
| Jul 4, 3:15 PM CDT | Flash Flood Warning | DLH | Bayfield, Burnett, Douglas, Washburn | 3 hr |
| Jul 4, 3:32 PM CDT | Special Weather Statement | DLH | Ashland | 13 min |
| Jul 4, 3:49 PM CDT | Special Weather Statement | DLH | Ashland | 11 min |
| Jul 4, 3:58 PM CDT | Flash Flood Warning | DLH | Bayfield, Burnett, Douglas, Washburn | 3 hr |
| Jul 4, 4:12 PM CDT | Special Weather Statement | DLH | Washburn | 33 min |
| Jul 4, 4:58 PM CDT | Areal Flood Advisory | DLH | Ashland | 3 hr |
| Jul 4, 6:04 PM CDT | Special Weather Statement | DLH | Price | 26 min |
| Jul 4, 6:19 PM CDT | Severe Thunderstorm Warning | DLH | Price | 41 min |
| Jul 4, 6:50 PM CDT | Severe Thunderstorm Warning | DLH | Price, Sawyer | 25 min |
Nearby
Special Weather Statements in Minnesota, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.